Aa
A
A
Close
Avatar universal
Atenolol beta blocker side effects
I have just been prescribed Atenolol beta blocker and am a bit reluctant looking at list of side effects. My condition is atrial fibrillation for which I will be taking anti coagulant but the Atenolol is to try and get heart rate lower during periods when it's high. I have low blood pressure so am concerned this might make this worse but main issue is with side effects as they sound pretty bad. If I had really high blood pressure then maybe I'd need  Atenolol it but with low pressure it seems less of a good idea? Any advice?
Cancel
3 Answers
Page 1 of 1
Avatar universal
I was on Atenolol for my a-fib for a couple of months. The only side effect was that it made me very tired. I was taken off of it because it did not control my rate and was put on Sotalol.
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Atenolol is an interesting drug. I am not an expert on it. My mom takes it and it's been a mixed blessing for her. My advice is to have your BP and heart monitored as frequently as possible to make sure they're in the healthy range. The list of side effects on any medication is usually scary. The main side effect I'm familiar with in terms of Atenolol or any other beta blocker is that it can take months to get used to. In other words, you may feel very tired and low energy for months and then one day you'll just start to feel better again. At least that is what both my mom (who takes Atenolol) and I (who take Coreg) experienced. It's good to know what the potential dangerous side effects are and then if you experience any of those, call your doctor. I think most people tolerate beta blockers well, but there are some who simply cannot take them for various reasons. If you question whether or not you really need them, well what can I say? Welcome to the club! Good luck!
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
554422 tn?1220578966
Hi Rick,I have been on atenolol for years..Right now im taking 50 mill in the morn,50 at night..I have never experienced any side affects (that im aware of).I understand where you would be concerned about your low blood pressure though.I have high blood pressure (which is the main reason im on it).
Comment
Cancel
554422 tn?1220578966
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Top Arrhythmias Answerers
612551 tn?1450025775
Blank
Jerry_NJ
NJ
1807132 tn?1318747197
Blank
MichelleP_3811
Chicago, IL
995271 tn?1463927859
Blank
itdood
PA
Avatar f tn
Blank
CFS56
12492606 tn?1459877633
Blank
researcher09
CA
1423357 tn?1414258965
Blank
tom_h
Central, MA
Recent Activity
Avatar m tn
Blank
embee24 commented on Headache Note
8 hrs ago
1236893 tn?1408490528
Blank
Best Multivitamins for Men
16 hrs ago by gymdandee
707563 tn?1455827280
Blank
Drug Abuse in Middle Schools
19 hrs ago by Emily_MHModerator
Heart Rhythm Community Resources
RSS Expert Activity
233488 tn?1310696703
Blank
Marathon Running Done Over Many Yea...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
233488 tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
748543 tn?1463449675
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Arrhythmias Answerers
612551 tn?1450025775
Blank
Jerry_NJ
NJ
1807132 tn?1318747197
Blank
MichelleP_3811
Chicago, IL
995271 tn?1463927859
Blank
itdood
PA
Avatar f tn
Blank
CFS56
12492606 tn?1459877633
Blank
researcher09
CA
1423357 tn?1414258965
Blank
tom_h
Central, MA